×

zbMATH — the first resource for mathematics

A multiplicity theorem for the Neumann problem. (English) Zbl 1134.35345
Summary: Here is a particular case of the main result of this paper: Let \(\Omega \subset{\mathbb{R}}^{n}\) be a bounded domain, with a boundary of class \(C^{2}\), and let \(f, g : {\mathbb{R}}\to{\mathbb{R}}\) be two continuous functions, \(\alpha \in L^{\infty}(\Omega)\), with \(\text{ess inf}_{\Omega}\alpha >0\), \(\beta \in L^{p}(\Omega)\), with \(p>n\). If \[ \lim_{|\xi |\to +\infty}{\frac{f(\xi)}{{\xi}}}=0 \] and if the set of all global minima of the function \(\xi \to{\frac{{\xi^{2}}}{{2}}}-\int_{0}^{\xi}f(t)\,dt\) has at least \(k\geq 2\) connected components, then, for each \(\lambda >0\) small enough, the Neumann problem \[ \begin{cases} -\Delta u=\alpha(x)(f(u)-u) +\lambda \beta(x)g(u)&\text{ in } \Omega\\ \frac{\partial u}{\partial \nu}=0&\text{ on }\partial \Omega\end{cases} \] admits at least \(k+1\) strong solutions in \(W^{2,p}(\Omega)\).

MSC:
35J60 Nonlinear elliptic equations
47H30 Particular nonlinear operators (superposition, Hammerstein, Nemytskiń≠, Uryson, etc.)
35J20 Variational methods for second-order elliptic equations
35J65 Nonlinear boundary value problems for linear elliptic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A. Ambrosetti, A perturbation theorem for superlinear boundary value problems, M. R. C. Tech. Summ. Rep. (1974).
[2] David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, Classics in Mathematics, Springer-Verlag, Berlin, 2001. Reprint of the 1998 edition. · Zbl 1042.35002
[3] Shujie Li and Zhaoli Liu, Perturbations from symmetric elliptic boundary value problems, J. Differential Equations 185 (2002), no. 1, 271 – 280. · Zbl 1032.35066 · doi:10.1006/jdeq.2001.4160 · doi.org
[4] Zhaoli Liu and Jiabao Su, Solutions of some nonlinear elliptic problems with perturbation terms of arbitrary growth, Discrete Contin. Dyn. Syst. 10 (2004), no. 3, 617 – 634. · Zbl 1205.35118 · doi:10.3934/dcds.2004.10.617 · doi.org
[5] Biagio Ricceri, Sublevel sets and global minima of coercive functionals and local minima of their perturbations, J. Nonlinear Convex Anal. 5 (2004), no. 2, 157 – 168. · Zbl 1083.49004
[6] C. G. Simader, Higher regularity of weak \(L_{q}\)-solutions of the Neumann problem for the Laplacian, Bayreuth. Math. Schr., to appear.
[7] Guido Stampacchia, Contributi alla regolarizzazione delle soluzioni dei problemi al contorno per equazioni del secondo ordine ellitiche, Ann. Scuola Norm. Sup. Pisa (3) 12 (1958), 223 – 245 (Italian). · Zbl 0082.09701
[8] Eberhard Zeidler, Nonlinear functional analysis and its applications. III, Springer-Verlag, New York, 1985. Variational methods and optimization; Translated from the German by Leo F. Boron. · Zbl 0583.47051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.